MAUDE Adverse Event Report: ETHICON INC. PROCEED*SURG MESH/MULTI LYR; MESH, SURGICAL, POLYMERIC

ETHICON INC. PROCEED*SURG MESH/MULTI LYR; MESH, SURGICAL, POLYMERIC
Catalog Number PCDG1
Medical Device Problem Codes Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Vomiting (2144); Abdominal Distention (2601); Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The following information was requested, but unavailable: did this issue contribute to any patient adverse event? please elaborate on the quality issue experienced with the product please clarify what you mean by "mesh adhesion"? please provide the source or name and title of external person providing answers to follow-up to date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent an unspecified procedure on (b)(6) 2025 and mesh was used.Mesh adhesion was noted.During the surgery, the doctor found that the mesh had adhesion.Changed another one to complete the surgery.There were no adverse patient consequences reported.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/16/2025.H6 clinical code of e2401 - dilated effusion of small intestine, duodenum and gastric cavity above the mesh with local air fluid level.Corrected information: b3, h1.Additional information: b7, d6a, h6.The following information was received: the event date should update to be (b)(6) 2025.The procedure date should update to be (b)(6) 2025.According to the investigation, the patient had splenic rupture due to car accident more than 10 years ago, and underwent total splenectomy.10 years ago, it was found that a lump appeared at the scar site of the abdominal surgery, which increased year by year.Now the diameter of the lump had increased to 12 cm.On (b)(6) 2025, the patient underwent left abdominal incisional hernia tension-free repair (ipom) at nantong university affiliated hospital due to "left abdominal incisional hernia".The surgeon used pcdg1 for tension-free hernia repair and the procedure was uneventful.Postoperatively, the patient developed abdominal distension and vomiting (specific symptoms occurred on an unknown date), and underwent a whole abdominal ct plain scan on (b)(6) 2025, which showed dilated effusion of small intestine, duodenum and gastric cavity above the mesh with local air fluid level.The surgeon placed the gastric tube (the specific placement date was unknown).It is unknown whether other treatments were given.On (b)(6) 2025, laparoscopy revealed adhesions in the isolated part of the surgical bowel, with large areas of small bowel adhering below the left upper abdominal mesh.Close examination revealed flat edges of the mesh and no entrapment of the bowel.The patient required reoperation, and was referred to (b)(6) hospital on (b)(6) 2025.No further detailed event information could be provided currently.The subsequent treatment was unknown.No subsequent adverse event report was received.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-GMBH
robert-koch strasse 1
p.o. box 1409
norderstedt
GM  
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23406485
Report Number2210968-2025-12252
Device Sequence Number9131173
Product Code FTL
UDI-Device Identifier10705031047716
UDI-Public(01)10705031047716(17)260430(10)UEBDCBB0
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K060713
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue NumberPCDG1
Device Lot NumberUEBDCBB0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2025
Supplement Date Received by Manufacturer11/18/2025
Initial Report FDA Received Date10/28/2025
Supplement Report FDA Received Date12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown